MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1660
Medical Device Problem Codes Separation Failure (2547); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the returned embolization coil was detached and its proximal constraint sphere was intact on its proximal end.Conclusions: evaluation of the returned detachment handle revealed the funnel hole had been widened.This damage may have been a result of forcefully inserting the pusher assembly into the funnel hole.If this hole is widened the proximal end of the pusher assembly will not seat properly and likely contribute to difficulty detaching the embolization coil.Evaluation of the returned pc400 coil revealed it was detached and its proximal constraint sphere was intact.The pusher returned with this complaint was a non-penumbra pusher assembly.The pusher assembly associated with this coil was not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.Penumbra detachment handles are inspected during incoming inspection by quality.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00681, 3005168196-2018-00682.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right femoral artery using penumbra coils 400 (pc400¿s) and a penumbra coil 400 detachment handle (handle).During the procedure, the physician experienced difficulty while attempting to advance a pc400 through a px slim delivery microcatheter (px slim).After reaching the target vessel, the physician used the handle to detach the pc400.Upon removal of the px slim, the physician noticed that the pc400 returned with the px slim and that the pc400 was not detached.The procedure was ended at that point.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7396121
Report Number3005168196-2018-00680
Device Sequence Number16291722
Product Code HCG
UDI-Device Identifier00814548010724
UDI-Public00814548010724
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/19/2024
Device Catalogue Number4002C1660
Device Lot NumberF69030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1